Herx from hell

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lovelabs
Regular Member


Date Joined Jun 2009
Total Posts : 367
   Posted 10/6/2009 5:20 AM (GMT -6)   
Here goes...

10 months of treatment.
Started 8th week of plaq/biaxin. The herxes for me on this combo have been the worst. The pain I experience is really bad. I hurt during the day but when I lie in bed at night it is so bad. My back, hands, lower legs, knees, heels ache terribly. I herx for atleast a week. When I was on mepron/zith the herxes were much shorter.

What is going on? I have pain in places that never hurt! I feel like a truck hit me I am so tired at times. The fatigue was actually getting better until these meds. And what's up with my heels. I feel like I am dying. My legs never hurt this bad before!

I thought the herxes were supposed to get easier as you went through treatment? I don't know what to think anymore. Starting to have more bad days then good ones. My last combo I h
had a lot of good days through the month. What is going on? I can't take much more of this pain! Please tell me this is normal or am I failing treatment. SO discouraged right about now.

violets
Veteran Member


Date Joined May 2006
Total Posts : 878
   Posted 10/6/2009 5:30 AM (GMT -6)   
Sounds to me that you may be on the right treatment. Reaction dictates treatment.

So, even though it is painful be somewhat relieved to know that the antibiotics are obviously hitting their mark. And obviously, they are hitting something different then the other meds did.

I was on biaxin/plaquenil for 6-7 months...and I hurt too for many months. It does get better.

Hang in there
 
 


Lovelabs
Regular Member


Date Joined Jun 2009
Total Posts : 367
   Posted 10/6/2009 7:45 AM (GMT -6)   
Thank you for responding. It is just weird how it seems to get worse. I am okay for a bit in the morning then after I take my meds it is all down hill from there. Did you have a lot of bad days on this combo? I am nervous I may have to go off treatment. (sure as soon as maybe it is working) pancreas # was elevated on last blood test. I will know more in a few weeks but in the meantime I hurt and am VERY depressed. My legs never hurt like this. They ache and I feel like I am walking with bricks tied to my shoes. Trying to stay positive but it really sucks, you know?

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 10/6/2009 8:15 AM (GMT -6)   
Lovelabs,

I've read about others feeling real bad on that combination. You may want to let your doctor know. You may need a change in treatment for a bit.
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

Co-Moderator Lyme Disease Forum


hope_29
Regular Member


Date Joined Nov 2008
Total Posts : 90
   Posted 10/6/2009 1:09 PM (GMT -6)   
Hi,
I was taking Biaxin/Plaquenil, but after 3 weeks I had to stop it.
I felt as if I take coffein, I had bad insomnia. At nights I was really tired, but about 5-10min after falling asleep I woke up with anxiety and I couldn't get air. I was so exhausted.
I thought it was side effect of Biaxin, but I am not sure.

I'm still unsure if I should go back and take a small amount...... rolleyes I don't know.
I took 2 x 500mg B./day.
have lyme since 2004


Lovelabs
Regular Member


Date Joined Jun 2009
Total Posts : 367
   Posted 10/6/2009 2:43 PM (GMT -6)   
Intersting to hear others experience on this combo. It is totally kicking my butt. Hope there is a light at the end of the tunnel. Not seeing it yet. Lyme sucks.

Tala3
Regular Member


Date Joined Sep 2009
Total Posts : 233
   Posted 10/6/2009 7:45 PM (GMT -6)   
I had insomnia for a couple weeks after starting to take Biaxin.  It's no longer a problem for me.  Lovelabs, are you taking anything for the pain?  Tramadol is the only thing that I can take without side effects worse than the original problem.  It really helps on moderate pain days, and when the pain is severe it helps somewhat...better than the drugs that "take the edge off" during labor!

Lovelabs
Regular Member


Date Joined Jun 2009
Total Posts : 367
   Posted 10/7/2009 4:42 AM (GMT -6)   
I have not taken that for pain, but I may have to try it. Thanks for the tip. Insomnia is the worst. I have been up since 3 am. Ugh another fun day ahead! It is either the pain that won't let me sleep or I fall asleep only to wake up wide awake a few hours later. Is the insomnia thing related to the nervous system? Or you think the meds cause it? Before treatment it was just as bad for me.

Willowrose
Veteran Member


Date Joined Oct 2009
Total Posts : 699
   Posted 10/7/2009 1:54 PM (GMT -6)   
Lovelabs,

The insomnia can be from the Lyme and coinfections. It can also be adding to your pain symptoms. Trazadone worked for me to get a full night's sleep (which I haven't done on a regular basis for years). I had to discontinue it because of stomach issues, but if you can tolerate it, it can be an effective sleep-aid without leaving you drowsy in the morning.

Rose

Nicky D
Regular Member


Date Joined Jun 2009
Total Posts : 361
   Posted 10/7/2009 3:43 PM (GMT -6)   
Hi lovelabs,

I'm sorry you're feeling so terrible! Try to hang in there- I would think this horrible herx means that this combination is really kicking butt. But I would let your LLMD know, just in case it is something other than a herx. Hopefully it starts to go away soon- and hopefully your improvement is equally as big!

Nicky

Lovelabs
Regular Member


Date Joined Jun 2009
Total Posts : 367
   Posted 10/7/2009 4:57 PM (GMT -6)   
Rose- I haven't heard of trazadone. But if it causes stomach issues I can't do it. My pancreas number is elevated so we are watching that. Nervous it may interupt my treatment.

Nicky-thanks for the encouragement. It really does help. I am starting to forget who I was before I had Lyme. Now that it has been 2 years just seems SO long ago that I was normal. Now my life revolves around meds, bloodwork, doctors appointments, supplements. Lyme is more a part of my day than any other thing! I should be hsving fun with my kids. I feel guilty about that,too. They are too little to understand but know that i am sick a lot. That scares me. I'm really starting to label myself as a sick person. I swore I would never do that. Thanks for the kind words. Been a rough couple weeks.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 11:27 AM (GMT -6)
There are a total of 2,886,091 posts in 316,671 threads.
View Active Threads


Who's Online
This forum has 157775 registered members. Please welcome our newest member, Badbackbarry.
977 Guest(s), 22 Registered Member(s) are currently online.  Details
aphysicalwreck, Melissa D., 81GyGuy, Jasperilla, Dahlias, Rikky1, Ides, Purrrsiankitty, Aggiemom98, Hoagie, Dogdays, hogo2000, Skypilot56, CM., WalkingbyFaith, NiceCupOfTea, FlowersGal, Sheeks175, gabybee, mareish, Munchmom, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer